Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 22, 2013, 8:16 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 22, 2013, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 148 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WGUS54 KMAF 230116
FFWMAF
TXC371-230415-
/O.NEW.KMAF.FF.W.0022.130723T0116Z-130723T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1115 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS FROM 25 MILES
SOUTHWEST OF FORT STOCKTON TO 181 MILES NORTHWEST OF FORT
STOCKTON...MOVING NORTH AT 15 MPH. UP TO 1 TO 2 INCHES OF RAIN
HAVE FALLEN ALONG HIGHWAY 67...FROM 5 TO 15 MILES SOUTH OF
INTERSTATE 10 SINCE 700 PM CDT.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
HIGHWAY 67 TO THE SOUTH OF INTERSTATE 10
SERVICE ROADS ALONG INTERSTATE 10...12 TO 20 MILES WEST OF FORT
STOCKTON
FIRESTONE TEST TRACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3087 10339 3111 10324 3122 10314 3115 10304
3094 10305 3088 10304 3063 10319 3068 10336
$$1 follow-up statement
674
WGUS74 KMAF 230211
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
911 PM CDT MON JUL 22 2013
TXC371-230415-
/O.CON.KMAF.FF.W.0022.000000T0000Z-130723T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PECOS-
911 PM CDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
WESTERN PECOS COUNTY...
AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS HAVE DECREASED IN INTENSITY AND AREAL
COVERAGE. HOWEVER...PORTIONS OF U.S. HIGHWAY 67 HAD 2 TO 3 INCHES
OF RAINFALL SINCE 700 PM CDT. ALSO...AROUND 2 INCHES OF RAIN FELL
ALONG INTERSTATE 10...12 TO 15 MILES WEST OF FORT STOCKTON. IT
WILL TAKE ANOTHER HOUR OR TWO FOR WATER TO RECEDE FROM ROADWAYS
IN THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3087 10339 3111 10324 3122 10314 3115 10304
3094 10305 3088 10304 3063 10319 3068 10336
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:20 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 22, 6:20 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CDT MON JUL 22 2013 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 23/00Z, ESPECIALLY NEAR ANY TAF SITES. THINK WE COULD SEE FOG FORM AT KHOB, IF NOT AT THE REST OF THE TAF SITES AROUND 23/12Z. WILL INCLUDE MVFR VISIBILITY AT ALL BUT KFST AND KMAF. AS THE FOG LIFTS, THERE WILL BE A COUPLE HOUR PERIOD OF VFR AND MVFR CEILINGS, BUT THESE SHOULD SCATTERED OUT AROUND 23/14Z. THEREAFTER, VFR CONDITIONS ARE EXPECTED, ALTHOUGH THUNDERSTORMS COULD AFFECT KFST AND KPEQ TUESDAY AFTERNOON. THE LOW PROBABILITY OF EITHER SITE BEING AFFECTED WILL PRECLUDE ADDITION OF TSRA ATTM. 67 && .PREV DISCUSSION... /ISSUED 245 PM CDT MON JUL 22 2013/ DISCUSSION... NOT A WHOLE LOT OF CHANGE TO THIS FORECAST FROM THE PREVIOUS PACKAGE. STILL EXPECTING THE UPPER LOW JUST WEST OF THE BIG BEND REGION TO PERSIST THROUGH TUESDAY...RESULTING IN MAINLY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH AND DAVIS MOUNTAIN REGION. MEANWHILE...THE UPPER RIDGE CURRENTLY LOCATED OVER THE SOUTHWEST CONUS WILL SHIFT EASTWARD OVER THE REGION. THIS WILL GRADUALLY WARM TEMPERATURES TO THE MID AND UPPER 90S THROUGHOUT THE WORK WEEK. OTHERWISE...CONDITIONS LOOK DRY FOR MOST AREAS THROUGH AT LEAST THURSDAY. AN UPPER LEVEL SHORTWAVE PROGGED MOVE AROUND THE NORTH SIDE OF THE RIDGE AND SOUTHEAST THROUGH THE CENTRAL PLAINS TOWARD THE END OF THE WEEK. THIS WAVE MAY SEND A FRONT SOUTH INTO WEST TEXAS AND SOUTHEAST NEW MEXICO LATE FRIDAY NIGHT/EARLY SATURDAY MORNING HOWEVER GUIDANCE CONTINUES TO DISAGREE ON THIS SCENARIO. 12Z ECMWF AND CMC DEPICTS A STRONGER S/W THAT PUSHES THE FRONT INTO THE FA WHILE THE 12Z GFS SHOWS WEAKER SUPPORT AND STALLS THE FRONT JUST NORTH OF THE CWA. WILL STAY IN LINE WITH PREVIOUS THINKING AND GO WITH THE GENERAL CONSENSUS BRINGING THE FRONT INTO THE REGION FRIDAY NIGHT. MODELS CONTINUE TO SHOW CONVECTION DEVELOPING ALONG THE FRONT BUT CONFIDENCE IS TOO LOW TO INCREASE POPS ATTM. NOT REALLY SURE HOW STRONG THIS FRONT WILL BE AND DECIDED TO KEEP TEMPS WHERE THEY ARE FOR NOW AS WELL. THIS SCENARIO IS STILL SEVERAL DAYS OUT AND THE FORECAST WILL LIKELY NEED ADJUSTING AS GUIDANCE HOPEFULLY GETS A BETTER HOLD ON THE OUTCOME. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 96 73 96 / 10 10 10 10 BIG SPRING TX 72 96 74 97 / 10 10 0 0 CARLSBAD NM 70 97 73 97 / 10 10 10 20 DRYDEN TX 72 95 74 96 / 20 20 10 10 FORT STOCKTON TX 72 96 74 97 / 20 20 10 10 GUADALUPE PASS TX 65 89 68 88 / 20 10 10 20 HOBBS NM 68 94 71 95 / 10 10 10 10 MARFA TX 64 87 66 88 / 30 40 20 30 MIDLAND INTL AIRPORT TX 72 96 74 97 / 10 10 10 10 ODESSA TX 72 96 74 97 / 10 10 10 10 WINK TX 73 99 76 100 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/27
Hazardous weather outlook, Jul 22, 2:03 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT MON JUL 22 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 203 PM CDT MON JUL 22 2013 /103 PM MDT MON JUL 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF THE PECOS RIVER. STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS ALONG AND WEST OF THE PECOS RIVER TOMORROW AND WEDNESDAY. WHILE THERE MAY BE A SLIGHT DECREASE IN RAIN CHANCES ON THURSDAY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY AND SATURDAY ACROSS THE AREA. STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:47 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.